Alert archive / Florida / Hurricane Local Statements in 2008

Hurricane Local Statement 2, NWS Tampa Bay, FL

August 19, 2008DeSoto County, Hardee County, Polk County, Florida

NWS Tampa Bay, FL issued this hurricane local statement at Aug 19, 2008, 2:20 PM EDT for DeSoto County, Hardee County, Polk County, Florida. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2008, 2:20 PM EDT (18:20 UTC)
Expired
Aug 19, 2008, 11:40 PM EDT
In force
9 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 65 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WTUS82 KTBW 191820
HLSTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
TROPICAL STORM FAY LOCAL STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
220 PM EDT TUE AUG 19 2008

...FAY NOT WEAKENING AS IT APPROACHES LAKE OKEECHOBEE...

.AT 1 PM EDT...TROPICAL STORM FAY WAS LOCATED NEAR LATITUDE 26.8
DEGREES NORTH...81.2 DEGREES WEST OR ABOUT 25 MILES SOUTH OF
BRIGHTON IN HIGHLANDS COUNTY...AND ABOUT 45 MILES EAST OF FORT
MYERS. FAY IS MOVING TOWARD THE NORTH NORTHEAST NEAR 8 MPH.
MAXIMUM SUSTAINED WINDS ARE NEAR 65 MPH WITH HIGHER GUSTS. THE
ESTIMATED MINIMUM CENTRAL PRESSURE IS 986 MB...OR 29.12 INCHES.

FLZ057-192200-
/O.CON.KTBW.TI.W.0001.000000T0000Z-080820T0800Z/
HIGHLANDS-
INCLUDING THE CITIES OF...SEBRING...AVON PARK
220 PM EDT TUE AUG 19 2008

...TROPICAL STORM WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

...NEW INFORMATION...

TROPICAL STORM FAY IS A LITTLE STRONGER...WITH SUSTAINED WINDS NOW
NEAR 65 MPH WITH HIGHER GUSTS.
 
THE TORNADO WATCH FOR HIGHLANDS COUNTY HAS EXPIRED.

...WATCHES/WARNINGS...

A TROPICAL STORM WIND WARNING REMAINS IN EFFECT FOR HIGHLANDS
COUNTY. A FLOOD WATCH IS ALSO IN EFFECT THROUGH 8 PM TODAY.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE LOCATED IN THE WARNED AREA SHOULD REMAIN INSIDE TODAY.
STRONG GUSTY WINDS COMBINED WITH THE RAIN SOFTENED GROUND WILL
LEAD TO DOWNED TREES AND POWER LINES. TREAT ANY DOWNED POWER
LINES AS LIVE AND CALL LOCAL LAW ENFORCEMENT OR POWER COMPANIES
TO REPORT THE HAZARD. IF GENERATORS ARE USED...BE SURE THEY ARE IN
WELL VENTILATED AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER
RUN A GENERATOR INDOORS OR IN AN ATTACHED GARAGE. CONTINUE TO
MONITOR NOAA WEATHER RADIO...OR OTHER LOCAL NEWS MEDIA...FOR THE
LATEST INFORMATION ON THIS EVOLVING SITUATION WITH TROPICAL STORM
FAY.

...WINDS...

MAXIMUM WINDS OF 35 TO 45 MPH WITH SOME HIGHER GUSTS ARE EXPECTED
TO AFFECT THE WARNED AREA THROUGH THIS EVENING...MAINLY IN
STRONGER RAIN BANDS AND NEAR THE CENTER OF THE STORM.

...PROBABILITY OF HURRICANE/TROPICAL STORM CONDITIONS...

BASED ON THE CURRENT FORECAST TRACK THERE IS A 30 TO 80 PERCENT
CHANCE OF TROPICAL STORM CONDITIONS...WINDS OF 39 TO 73 MPH...
DEPENDING ON WHICH PART OF THE COUNTY YOU ARE IN. SOUTHEAST
HIGHLANDS COUNTY IS THE MOST LIKELY AREA TO EXPERIENCE TROPICAL
STORM CONDITIONS.

...INLAND FLOODING...

TOTAL RAINFALL AMOUNTS OF 6 TO 10 INCHES ARE EXPECTED ACROSS THE
AREA THROUGH TONIGHT AS FAY MOVES SLOWLY TO THE NORTH NORTHEAST.
A FLOOD WATCH IS CURRENTLY IN EFFECT FOR THE AREA AND FLOOD
WARNINGS AND ADVISORIES WILL BE ISSUED AS NEEDED.

...TORNADOES...

THE PRIMARY AREA FOR TORNADO DEVELOPMENT IN TROPICAL SYSTEMS IS
THE RIGHT FRONT QUADRANT OF THE STORM. SINCE FAY IS ABOUT TO MOVE
SOUTHEAST OF HIGHLANDS COUNTY...THE TORNADO THREAT HAS LESSENED
AND THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE. A FLOOD WATCH
REMAINS IN EFFECT UNTIL 8 PM TODAY.

...NEXT UPDATE...

THE NEXT STATEMENT WILL BE ISSUED AROUND 530 PM EDT.

$$

FLZ052-056-061-062-065-192200-
/O.NEW.KTBW.HU.S.0002.080819T1820Z-000000T0000Z/
POLK-HARDEE-DE SOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA...
ARCADIA...PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
220 PM EDT TUE AUG 19 2008

...NEW INFORMATION...

THE TORNADO WATCH IS NO LONGER IN EFFECT.

...WATCHES/WARNINGS...

A FLOOD WATCH CONTINUES IN EFFECT THROUGH 8 PM THIS EVENING.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH THE TROPICAL STORM WARNINGS HAVE BEEN DISCONTINUED...
WINDS WILL CONTINUE TO GUST TO TROPICAL STORM FORCE IN RAIN BANDS
UNTIL THE CENTER OF FAY MOVES AWAY FROM THE AREA.

PEOPLE SHOULD USE CAUTION WHEN VENTURING OUTSIDE TO ASSESS DAMAGES
TODAY. TREAT ANY DOWNED POWER LINES AS IF THEY WERE LIVE. IF
GENERATORS ARE USED...BE SURE THEY ARE IN WELL VENTILATED AREAS TO
PREVENT CARBON MONOXIDE POISONING. NEVER RUN A GENERATOR INDOORS OR
IN AN ATTACHED GARAGE. REPORT ANY TREES OR TREE BRANCHES RESTING
ON POWER LINES TO LOCAL LAW ENFORCEMENT OR POWER COMPANIES.

...WINDS...

WIND GUSTS TO TROPICAL STORM FORCE WILL CONTINUE UNTIL THE RAIN
BANDS ASSOCIATED WITH FAY MOVE OUT OF THE AREA.

...INLAND FLOODING...

A FLOOD WATCH CONTINUES IN EFFECT THROUGH 8 PM THIS EVENING.
RAINFALL TOTALS OF 3 TO 6 INCHES ARE EXPECTED IN POLK COUNTY WITH
4 TO 8 INCHES IN PARTS OF HARDEE...DE SOTO...CHARLOTTE AND LEE
COUNTIES. 

...TORNADOES...

NOW THAT THE CENTER OF FAY HAS MOVED EAST OF THE AREA...THE
TORNADO RISK HAS LESSENED AND THE TORNADO WATCH HAS BEEN ALLOWED
TO EXPIRE.

...NEXT UPDATE...

THE NEXT STATEMENT WILL BE ISSUED AROUND 530 PM EDT.

$$
3 follow-up statements
000 
WTUS82 KTBW 192125
HLSTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
TROPICAL STORM FAY LOCAL STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
525 PM EDT TUE AUG 19 2008

...FAY MOVING INTO EAST CENTRAL FLORIDA...

.AT 5 PM EDT...TROPICAL STORM FAY WAS LOCATED NEAR LATITUDE 27.3
DEGREES NORTH...81.0 DEGREES WEST OR ABOUT 35 MILES SOUTHEAST OF
SEBRING IN HIGHLANDS COUNTY. FAY IS MOVING TOWARD THE NORTH 
NORTHEAST NEAR 8 MPH. MAXIMUM SUSTAINED WINDS ARE NEAR 65 MPH WITH
HIGHER GUSTS. THE ESTIMATED MINIMUM CENTRAL PRESSURE IS 986 MB...
OR 29.12 INCHES.

FLZ057-200100-
/O.CON.KTBW.TI.W.0001.000000T0000Z-080820T0800Z/
HIGHLANDS-
INCLUDING THE CITIES OF...SEBRING...AVON PARK
525 PM EDT TUE AUG 19 2008

...TROPICAL STORM WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

...NEW INFORMATION...

FLOOD WATCH HAS BEEN EXTENDED TO 4 AM WEDNESDAY MORNING.

...WATCHES/WARNINGS...

A TROPICAL STORM WIND WARNING REMAINS IN EFFECT FOR HIGHLANDS
COUNTY. A FLOOD WATCH IS NOW IN EFFECT THROUGH 4 AM WEDNESDAY
MORNING.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE LOCATED IN THE WARNED AREA SHOULD REMAIN INSIDE TONIGHT.
STRONG GUSTY WINDS COMBINED WITH THE RAIN SOFTENED GROUND WILL
LEAD TO DOWNED TREES AND POWER LINES. TREAT ANY DOWNED POWER LINES
AS LIVE AND CALL LOCAL LAW ENFORCEMENT OR POWER COMPANIES TO
REPORT THE HAZARD. IF GENERATORS ARE USED...BE SURE THEY ARE IN
WELL VENTILATED AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER
RUN A GENERATOR INDOORS OR IN AN ATTACHED GARAGE. CONTINUE TO
MONITOR NOAA WEATHER RADIO...OR OTHER LOCAL NEWS MEDIA...FOR THE
LATEST INFORMATION ON TROPICAL STORM FAY.

...WINDS...

MAXIMUM WINDS OF 30 TO 40 MPH WITH SOME HIGHER GUSTS ARE EXPECTED 
TO AFFECT THE WARNED AREA THROUGH THIS EVENING...MAINLY IN
STRONGER RAIN BANDS AND NEAR THE CENTER OF THE STORM.

...PROBABILITY OF HURRICANE/TROPICAL STORM CONDITIONS...

BASED ON THE CURRENT FORECAST TRACK THERE CONTINUES TO BE A 30 TO
80 PERCENT CHANCE OF TROPICAL STORM CONDITIONS...WINDS OF 39 TO
73 MPH... DEPENDING ON WHICH PART OF THE COUNTY YOU ARE IN.
EASTERN HIGHLANDS COUNTY IS THE MOST LIKELY AREA TO EXPERIENCE
TROPICAL STORM CONDITIONS.

...INLAND FLOODING...

TOTAL RAINFALL AMOUNTS OF 5 TO 10 INCHES ARE EXPECTED ACROSS THE
AREA THROUGH TONIGHT AS FAY MOVES SLOWLY TO THE NORTH NORTHEAST. 
A FLOOD WATCH REMAINS IN EFFECT FOR HIGHLANDS COUNTY AND FLOOD
WARNINGS AND ADVISORIES WILL BE ISSUED AS NEEDED.

...TORNADOES...

NOW THAT THE CENTER OF FAY HAS MOVED EAST OF THE AREA...THE
TORNADO RISK HAS LESSENED AND THE TORNADO WATCH IS NO LONGER IN
EFFECT.

...NEXT UPDATE...

THE NEXT STATEMENT WILL BE ISSUED AROUND 830 PM EDT.

$$

FLZ052-056-061-062-065-200100-
/O.CON.KTBW.HU.S.0002.000000T0000Z-000000T0000Z/
POLK-HARDEE-DE SOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA...
ARCADIA...PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
525 PM EDT TUE AUG 19 2008

...NEW INFORMATION...

FLOOD WATCH CANCELLED FOR LEE AND CHARLOTTE COUNTIES.
FLOOD WATCH EXTENDED UNTIL 4 AM WEDNESDAY MORNING FOR POLK...
HARDEE AND DE SOTO COUNTIES.

...WATCHES/WARNINGS...

A FLOOD WATCH REMAINS IN EFFECT THROUGH 4 AM WEDNESDAY MORNING
FOR POLK...HARDEE AND DE SOTO COUNTIES.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH THE TROPICAL STORM WARNINGS HAVE BEEN DISCONTINUED...
WINDS WILL CONTINUE TO GUST TO TROPICAL STORM FORCE IN RAIN BANDS 
UNTIL THE CENTER OF FAY MOVES AWAY FROM THE AREA LATER TONIGHT.

PEOPLE SHOULD USE CAUTION WHEN VENTURING OUTSIDE TO ASSESS
DAMAGES TONIGHT. TREAT ANY DOWNED POWER LINES AS IF THEY WERE
LIVE. IF GENERATORS ARE USED...BE SURE THEY ARE IN WELL
VENTILATED AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER RUN A
GENERATOR INDOORS OR IN AN ATTACHED GARAGE. REPORT ANY TREES OR
TREE BRANCHES RESTING ON POWER LINES TO LOCAL LAW ENFORCEMENT OR
POWER COMPANIES.

...WINDS...

WIND GUSTS TO TROPICAL STORM FORCE WILL CONTINUE UNTIL THE RAIN
BANDS ASSOCIATED WITH FAY MOVE OUT OF THE AREA LATER TONIGHT.

...INLAND FLOODING...

A FLOOD WATCH CONTINUES IN EFFECT THROUGH 4 AM WEDNESDAY MORNING
FOR POLK...HARDEE AND DE SOTO COUNTIES. RAINFALL TOTALS OF 3 TO 
7 INCHES ARE EXPECTED ACROSS EASTERN AND CENTRAL PORTIONS OF POLK
COUNTY...AS WELL AS EASTERN PORTIONS OF HARDEE AND DE SOTO
COUNTIES.

...TORNADOES...

NOW THAT THE CENTER OF FAY HAS MOVED EAST OF THE AREA...THE
TORNADO RISK HAS LESSENED AND THE TORNADO WATCH IS NO LONGER IN
EFFECT.

...NEXT UPDATE...

THE NEXT STATEMENT WILL BE ISSUED AROUND 830 PM EDT.

$$

PRC
000 
WTUS82 KTBW 200059
HLSTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
TROPICAL STORM FAY LOCAL STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
859 PM EDT TUE AUG 19 2008

...FAY SLOWING DOWN AND WEAKENING OVER EAST CENTRAL FLORIDA...

.AT 9 PM EDT...TROPICAL STORM FAY WAS LOCATED NEAR LATITUDE 
27.5 DEGREES NORTH...80.9 DEGREES WEST OR ABOUT 40 MILES EAST OF
SEBRING IN HIGHLANDS COUNTY. FAY HAS MOVED LITTLE OVER THE LAST
FEW HOURS...BUT A MOTION TOWARD THE NORTH NORTHEAST AT 6 MPH IS
EXPECTED OVERNIGHT. MAXIMUM SUSTAINED WINDS ARE NEAR 60 MPH WITH
HIGHER GUSTS. THE ESTIMATED MINIMUM CENTRAL PRESSURE IS 988 MB...
OR 29.18 INCHES.

FLZ062-065-200200-
/O.CAN.KTBW.HU.S.0002.000000T0000Z-000000T0000Z/
CHARLOTTE-LEE-
INCLUDING THE CITIES OF...PORT CHARLOTTE...PUNTA GORDA...
CAPE CORAL...FORT MYERS
859 PM EDT TUE AUG 19 2008

...NEW INFORMATION...

ALL WATCHES AND WARNINGS FOR LEE AND CHARLOTTE COUNTIES HAVE BEEN
CANCELLED. 

...WATCHES/WARNINGS...

NONE.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH THE TROPICAL STORM WARNINGS HAVE BEEN DISCONTINUED...
WINDS WILL CONTINUE TO GUST TO TROPICAL STORM FORCE IN RAIN BANDS
UNTIL THE CENTER OF FAY MOVES AWAY FROM THE AREA LATER TONIGHT.

PEOPLE SHOULD USE CAUTION WHEN VENTURING OUTSIDE TO ASSESS
DAMAGES TONIGHT. TREAT ANY DOWNED POWER LINES AS IF THEY WERE
LIVE. IF GENERATORS ARE USED...BE SURE THEY ARE IN WELL
VENTILATED AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER RUN
A
GENERATOR INDOORS OR IN AN ATTACHED GARAGE. REPORT ANY TREES OR
TREE BRANCHES RESTING ON POWER LINES TO LOCAL LAW ENFORCEMENT OR
POWER COMPANIES.

...WINDS...

WINDS WILL CONTINUE TO DIMINISH AS TROPICAL STORM FAY MOVES AWAY
FROM THE AREA OVERNIGHT.

...INLAND FLOODING...

SOME RAIN WILL CONTINUE TO SPREAD SOUTH INTO EASTERN LEE AND
CHARLOTTE COUNTIES FOR THE NEXT HOURS PRODUCING LESS THAN AN INCH
OF ADDITIONAL RAINFALL. 

...TORNADOES...

NOW THAT THE CENTER OF FAY HAS MOVED AWAY FROM THE AREA...THE TORNADO
RISK NO LONGER EXISTS.

...NEXT UPDATE...

THE NEXT STATEMENT WILL BE ISSUED AROUND 1130 PM EDT.

$$

FLZ057-200400-
/O.CON.KTBW.TI.W.0001.000000T0000Z-080820T0800Z/
HIGHLANDS-
INCLUDING THE CITIES OF...SEBRING...AVON PARK
859 PM EDT TUE AUG 19 2008

...TROPICAL STORM WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

...NEW INFORMATION...

NO NEW INFORMATION

...WATCHES/WARNINGS...

A TROPICAL STORM WIND WARNING REMAINS IN EFFECT FOR HIGHLANDS
COUNTY. A FLOOD WATCH IS ALSO IN EFFECT THROUGH 4 AM WEDNESDAY
MORNING.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE LOCATED IN THE WARNED AREA SHOULD REMAIN INSIDE TONIGHT.
STRONG GUSTY WINDS COMBINED WITH THE RAIN SOFTENED GROUND WILL
LEAD TO DOWNED TREES AND POWER LINES. TREAT ANY DOWNED POWER
LINES AS LIVE AND CALL LOCAL LAW ENFORCEMENT OR POWER COMPANIES TO
REPORT THE HAZARD. IF GENERATORS ARE USED...BE SURE THEY ARE IN
WELL VENTILATED AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER
RUN A GENERATOR INDOORS OR IN AN ATTACHED GARAGE. CONTINUE TO
MONITOR NOAA WEATHER RADIO...OR OTHER LOCAL NEWS MEDIA...FOR THE
LATEST INFORMATION ON TROPICAL STORM FAY.

...WINDS...

MAXIMUM WINDS OF 30 TO 40 MPH WITH SOME HIGHER GUSTS ARE EXPECTED
TO AFFECT THE WARNED AREA THROUGH THIS EVENING...MAINLY IN
STRONGER RAIN BANDS AND NEAR THE CENTER OF THE STORM.

...PROBABILITY OF HURRICANE/TROPICAL STORM CONDITIONS...

BASED ON THE CURRENT FORECAST TRACK THERE CONTINUES TO BE A 30 TO
80 PERCENT CHANCE OF TROPICAL STORM CONDITIONS...WINDS OF 39 TO
73 MPH... DEPENDING ON WHICH PART OF THE COUNTY YOU ARE IN.
EASTERN HIGHLANDS COUNTY IS THE MOST LIKELY AREA TO EXPERIENCE
TROPICAL STORM CONDITIONS.

...INLAND FLOODING...

TOTAL RAINFALL AMOUNTS OF 5 TO 10 INCHES ARE EXPECTED ACROSS THE
AREA THROUGH TONIGHT AS FAY MOVES SLOWLY TO THE NORTH NORTHEAST.
A FLOOD WATCH REMAINS IN EFFECT FOR HIGHLANDS COUNTY AND FLOOD
WARNINGS AND ADVISORIES WILL BE ISSUED AS NEEDED.

...TORNADOES...

NOW THAT THE CENTER OF FAY HAS MOVED EAST OF THE AREA...THE
TORNADO THREAT HAS LESSENED AND NO LONGER POSES A RISK.

...NEXT UPDATE...

THE NEXT STATEMENT WILL BE ISSUED AROUND 1130 PM EDT.

$$

FLZ052-056-061-200400-
/O.CON.KTBW.HU.S.0002.000000T0000Z-000000T0000Z/
POLK-HARDEE-DE SOTO-
INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA...
ARCADIA
859 PM EDT TUE AUG 19 2008

...NEW INFORMATION...

NO NEW INFORMATION.

...WATCHES/WARNINGS...

A FLOOD WATCH REMAINS IN EFFECT THROUGH 4 AM WEDNESDAY MORNING
FOR POLK...HARDEE AND DE SOTO COUNTIES.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH THE TROPICAL STORM WARNINGS HAVE BEEN DISCONTINUED...
WINDS WILL CONTINUE TO GUST TO TROPICAL STORM FORCE IN RAIN BANDS
UNTIL THE CENTER OF FAY MOVES AWAY FROM THE AREA LATER TONIGHT.

PEOPLE SHOULD USE CAUTION WHEN VENTURING OUTSIDE TO ASSESS
DAMAGES TONIGHT. TREAT ANY DOWNED POWER LINES AS IF THEY WERE
LIVE. IF GENERATORS ARE USED...BE SURE THEY ARE IN WELL
VENTILATED AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER RUN
A GENERATOR INDOORS OR IN AN ATTACHED GARAGE. REPORT ANY TREES OR
TREE BRANCHES RESTING ON POWER LINES TO LOCAL LAW ENFORCEMENT OR
POWER COMPANIES.

...WINDS...

WIND GUSTS TO TROPICAL STORM FORCE WILL CONTINUE UNTIL THE RAIN
BANDS ASSOCIATED WITH FAY MOVE OUT OF THE AREA LATER TONIGHT.

...INLAND FLOODING...

A FLOOD WATCH CONTINUES IN EFFECT THROUGH 4 AM WEDNESDAY MORNING
FOR POLK...HARDEE AND DE SOTO COUNTIES. RAINFALL TOTALS OF 3 TO
7 INCHES ARE EXPECTED ACROSS EASTERN AND CENTRAL PORTIONS OF POLK
COUNTY...AS WELL AS EASTERN PORTIONS OF HARDEE AND DE SOTO
COUNTIES.

...TORNADOES...

NOW THAT THE CENTER OF FAY HAS MOVED EAST OF THE AREA...THE
TORNADO THREAT HAS LESSENED AND NO LONGER POSES A RISK.

...NEXT UPDATE...

THE NEXT STATEMENT WILL BE ISSUED AROUND 1130 PM EDT.

$$

PRC
000 
WTUS82 KTBW 200340
HLSTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
TROPICAL STORM FAY LOCAL STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1140 PM EDT TUE AUG 19 2008

...FAY MOVING ACROSS EAST CENTRAL FLORIDA TOWARD THE ATLANTIC...

.AT 11 PM EDT...TROPICAL STORM FAY WAS LOCATED NEAR LATITUDE 27.7 DEGREES
NORTH...80.7 DEGREES WEST OR ABOUT 30 MILES SOUTH SOUTHWEST OF MELBOURNE
FLORIDA. FAY IS EXPECTED TO MOVE TOWARD THE NORTH-NORTHEAST NEAR 5
MPH OVERNIGHT. MAXIMUM SUSTAINED WINDS ARE NEAR 50 MPH WITH HIGHER
GUSTS. THE ESTIMATED MINIMUM CENTRAL PRESSURE IS 990 MB...29.23
INCHES.

FLZ057-200445-
/O.CAN.KTBW.TI.W.0001.000000T0000Z-080820T0800Z/
HIGHLANDS-
INCLUDING THE CITIES OF...SEBRING...AVON PARK
1140 PM EDT TUE AUG 19 2008

...TROPICAL STORM WIND WARNING IS CANCELLED...

...NEW INFORMATION...

THE RISK FOR TROPICAL STORM WINDS ACROSS HIGHLANDS COUNTY HAS
ENDED...THUS THE TROPICAL STORM WIND WARNING IS CANCELED. 

...WATCHES/WARNINGS...

A FLOOD WATCH REMAINS IN EFFECT THROUGH 4 AM WEDNESDAY MORNING.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE SHOULD USE CAUTION WHEN VENTURING OUTSIDE TO ASSESS
DAMAGES TONIGHT. TREAT ANY DOWNED POWER LINES AS IF THEY WERE
LIVE. IF GENERATORS ARE USED...BE SURE THEY ARE IN WELL VENTILATED
AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER RUN A GENERATOR
INDOORS OR IN AN ATTACHED GARAGE. REPORT ANY TREES OR TREE
BRANCHES RESTING ON POWER LINES TO LOCAL LAW ENFORCEMENT OR POWER
COMPANIES.

RESIDENTS...PARTICULARLY THOSE IN FLOOD PRONE AREAS...AS WELL 
AS THOSE LIVING NEAR SMALL STREAMS...CREEKS...AND RIVERS SHOULD
BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED.

...WINDS...

ALTHOUGH THE TROPICAL STORM WIND WARNING HAS BEEN DISCONTINUED...
WINDS WILL CONTINUE TO GUST AS HIGH AS 30 MPH OVERNIGHT...THEN
GRADUALLY DECREASE DURING THE DAY WEDNESDAY.

...INLAND FLOODING...

TOTAL RAINFALL SO FAR FOR THE EVENT HAS RANGED BETWEEN 3 AND 7
INCHES ACROSS HIGHLANDS COUNTY. ANOTHER INCH OF RAIN IS POSSIBLE
OVERNIGHT...MAINLY ACROSS THE NORTHEAST PORTION OF THE COUNTY. A
FLOOD WATCH REMAINS IN EFFECT OVERNIGHT THROUGH 4 AM AND FLOOD
WARNINGS AND ADVISORIES WILL BE ISSUED AS NEEDED.

...TORNADOES...

NOW THAT THE CENTER OF FAY HAS MOVED NORTHEAST OF THE AREA...THE
TORNADO THREAT HAS LESSENED AND NO LONGER POSES A RISK.

...NEXT UPDATE...

THIS IS THE FINAL HLS ISSUANCE FOR FAY.

$$

FLZ052-056-061-200445-
/O.CAN.KTBW.HU.S.0002.000000T0000Z-000000T0000Z/
POLK-HARDEE-DE SOTO-
INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA...
ARCADIA
1140 PM EDT TUE AUG 19 2008

...NEW INFORMATION...

WINDS WILL GRADUALLY DIMINISH OVERNIGHT AND WEDNESDAY AS FAY
MOVES NORTHEAST AND OFF THE EAST COAST. 

...WATCHES/WARNINGS...

A FLOOD WATCH REMAINS IN EFFECT THROUGH 4 AM WEDNESDAY MORNING
FOR POLK...HARDEE AND DE SOTO COUNTIES.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE SHOULD USE CAUTION WHEN VENTURING OUTSIDE TO ASSESS
DAMAGES TONIGHT. TREAT ANY DOWNED POWER LINES AS IF THEY WERE
LIVE. IF GENERATORS ARE USED...BE SURE THEY ARE IN WELL VENTILATED
AREAS TO PREVENT CARBON MONOXIDE POISONING. NEVER RUN A GENERATOR
INDOORS OR IN AN ATTACHED GARAGE. REPORT ANY TREES OR TREE
BRANCHES RESTING ON POWER LINES TO LOCAL LAW ENFORCEMENT OR POWER
COMPANIES.

RESIDENTS...PARTICULARLY THOSE IN FLOOD PRONE AREAS...AS WELL 
AS THOSE LIVING NEAR SMALL STREAMS...CREEKS...AND RIVERS SHOULD
BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED.

...WINDS...

WINDS WILL CONTINUE TO GUST AS HIGH AS 30 MPH OVERNIGHT...THEN
GRADUALLY DECREASE DURING THE DAY WEDNESDAY.

...INLAND FLOODING...

SO FAR THROUGH THE EVENT...RAINFALL AMOUNTS HAVE RANGED FROM
AROUND 2 INCHES ACROSS THE WESTERN PORTION OF THE COUNTIES...TO
UP TO 6 INCHES ACROSS THE EASTERN PORTION OF THE COUNTIES. ANOTHER
HALF INCH OF RAIN IS POSSIBLE OVERNIGHT. A FLOOD WATCH REMAINS IN
EFFECT OVERNIGHT THROUGH 4 AM FOR POLK...HARDEE AND DE SOTO
COUNTIES...AND FLOOD WARNINGS AND ADVISORIES WILL BE ISSUED AS
NEEDED.

...TORNADOES...

NOW THAT THE CENTER OF FAY HAS MOVED NORTHEAST OF THE AREA...THE
TORNADO THREAT HAS LESSENED AND NO LONGER POSES A RISK.

...NEXT UPDATE...

THIS IS THE FINAL HLS ISSUANCE FOR FAY.


$$

What forecasters said that day

The local office's own words before this hurricane local statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this hurricane local statement went out at Aug 19, 2:03 PM EDT, 17 minutes earlier.

Area forecast discussion, Aug 19, 2:03 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
203 PM EDT TUE AUG 19 2008

...TROPICAL STORM FAY BRINGING HEAVY RAINFALL TO CENTRAL FLORIDA...

.SHORT TERM (TONIGHT-THURSDAY)...THE MAIN THREAT ASSOCIATED WITH
TROPICAL STORM FAY IS QUICKLY TRANSITIONING FROM WIND TO HEAVY
RAINFALL AND FLOODING POTENTIAL. BANDS OF MODERATE TO HEAVY
RAINFALL CONTINUE TO ROTATE AROUND THE CENTER OF FAY...WITH THE
CENTER LOCATED JUST WEST OF LAKE OKEECHOBEE. RADAR AND SATELLITE
TRENDS INDICATE FAY IS TRACKING TO THE NORTH/NORTHEAST AROUND 8
MPH. WINDS HAVE BEGUN TO DROP ACROSS MUCH OF SOUTHWEST FLORIDA AS
THE CENTER OF FAY MOVES OFF TO THE NORTHEAST...WHILE WIND GUSTS UP
TO 40 MPH PERSIST OVER PORTIONS OF HIGHLANDS COUNTY. THE STRONGEST
WINDS WILL CONTINUE TO BE STRONGEST UNDER THE RAIN BANDS...AND
WILL MOST MOST LIKELY AFFECT PORTIONS OF HIGHLANDS AND POLK
COUNTY. HAVE TRIMMED BACK THE AREAL COVERAGE OF THE INLAND
TROPICAL STORM WARNING TO FOCUS ON THE CENTRAL LOCATION OF
FAY...ONLY INCLUDING HIGHLANDS COUNTY FOR NOW. WILL KEEP THE FLOOD
WATCH GOING THROUGH 8 PM...WITH AN EXTENSION IN TIME VERY POSSIBLE
IF FAY CONTINUES TO MOVE AT ITS CURRENT SLOW PACE.

SHORT-TERM MODELS CONTINUE TO AGREE INITIALLY THAT FAY WILL TRACK
NORTHEASTWARD AND EXIT FLORIDA INTO THE ATLANTIC BY LATE
WEDNESDAY. THE HEAVIEST RAINFALL WILL NAVIGATE EASTWARD ALONG WITH
THE CIRCULATION...WITH SCATTERED DAYTIME SHOWERS AND THUNDERSTORMS
FILLING IN BEHIND. BEGINNING THURSDAY AFTERNOON FAY IS EXPECTED TO
TRACK WESTWARD BACK TOWARD FLORIDA. A TREMENDOUS AMOUNT OF
UNCERTAINTY EXISTS ON WHERE THIS WESTERLY MOVEMENT WILL TAKE FAY.
RESIDENTS AND VISITORS OF CENTRAL AND SOUTHWEST FLORIDA SHOULD
CONTINUE TO MONITOR THIS STORM CLOSELY.

.LONG TERM (THURSDAY NIGHT - TUESDAY)... SIMILAR TO YESTERDAY A HIGH
DEGREE OF UNCERTAINTY STILL EXISTS WITH RESPECT TO THE FUTURE MOVEMENT
AND OVERALL STRENGTH AND IMPACTS FAY WILL HAVE ON THE FORECAST AREA
DURING THE LONG TERM PERIOD. WITH MODELS OFFERING VARYING SOLUTIONS
CONFIDENCE REMAINS RATHER LOW AT THIS TIME...BUT PRESENCE OF FAY COMBINED
WITH AMPLE MOISTURE (PWS 2) SHOULD KEEP RAIN CHANCES ABOVE NORMAL
FOR THE FORECAST AREA (POPS 50%) THROUGH THE PERIOD. TEMPERATURES WILL
REMAIN NEAR NORMAL THROUGH THE PERIOD WITH DAYTIME HIGHS IN THE UPPER
80S AND OVERNIGHT LOWS IN THE 70S.

&&

.AVIATION...MVFR/IFR CEILINGS/VISIBILITIES FROM RAIN/SQUALLS ALONG
WITH WIND GUSTS UP TO 30 KNOTS WILL CONTINUE TO IMPACT FORT MYERS
AND REGIONAL SOUTHWEST TERMINALS THROUGH THE AFTERNOON AND EARLY
EVENING HOURS. FROM SARASOTA NORTH TO TAMPA AND SAINT PETERSBURG
PRESENT VFR CONDITIONS WILL GIVE WAY TO BRIEF PERIODS OF MVFR
CEILINGS AND VISIBILITIES AS RAIN BANDS FROM FAY MOVE INTO THE
REGION. OVERNIGHT PERIODS OF MVFR CONDITIONS WILL BE POSSIBLE AS
ADDITIONAL AREAS OF RAIN MOVE ACROSS THE REGION. OUTSIDE OF THE
RAIN AREAS VFR CONDITIONS SHOULD PREVAIL.

&&

.MARINE...NORTHERLY WINDS AROUND 20 KNOTS WITH GUSTS TO NEAR 30
KNOTS WILL AFFECT THE COASTAL WATERS THROUGH THIS EVENING ON THE
WESTERN PERIPHERY OF TROPICAL STORM FAY. SEAS ARE EXPECTED TO
BUILD TO 4 TO 6 FEET FROM ENGLEWOOD NORTHWARD AND NEAR 4 FEET
BETWEEN ENGLEWOOD AND BONITA BEACH. A SMALL CRAFT ADVISORY IS IN
EFFECT THROUGH 10 PM EDT THIS EVENING FOR ALL COASTAL WATERS.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS ARE ANTICIPATED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  87  77  90 /  50  60  40  50
FMY  76  88  76  90 /  50  60  40  50
GIF  75  89  75  90 /  60  70  60  60
SRQ  76  87  77  90 /  50  60  40  50
BKV  74  88  73  90 /  50  60  40  50
SPG  79  86  80  90 /  50  60  40  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CHARLOTTE-DE SOTO-
     HARDEE-HIGHLANDS-LEE-POLK.

     TROPICAL STORM WIND WARNING UNTIL 4 AM EDT WEDNESDAY FOR
     HIGHLANDS.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING
              FOR ALL COASTAL WATERS.&&

SHORT TERM/MARINE/FIRE WEATHER...CANTIN
LONG TERM/AVIATION...JM
Hazardous weather outlook, Aug 19, 8:57 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
857 AM EDT TUE AUG 19 2008

FLZ039-042-043-048>052-055>057-060>062-065-200100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
857 AM EDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...TROPICAL IMPACT...
TROPICAL STORMS FAY IS MOVING OVER THE SOUTH FLORIDA PENINSULA THIS
MORNING AND WILL CONTINUE TO TRACK NORTH...PUSHING BANDS OF HEAVY
RAIN AND STRONG GUSTY WINDS OVER THE AREA. FAY WILL ALSO BRING THE
THREAT OF TORNADOES EARLY INTO THIS AFTERNOON FOR THE CENTRAL
INTERIOR AND FAR SOUTHERN COUNTIES. HEAVIER RAINFALL NEAR THE
TRACK OF FAY MAY LEAD TO FLOODING IN THE INTERIOR AND FAR SOUTHERN
COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...TROPICAL IMPACT IMPACT...
TROPICAL STORM FAY IS EXPECT TO SLOWLY MOVE NORTHWARD OVER
NORTHERN FLORIDA WEDNESDAY...PRODUCING BANDS OF SHOWERS AND GUSTY
WINDS ACROSS PART OF WESTERN CENTRAL AND SOUTHWEST FLORIDA THROUGH
THE DAY AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE
NEEDED.

DAVIS

In the hours before

Local storm report, Aug 19, 1:14 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
114 PM EDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 AM     TROPICAL STORM   7 NW BONITA SPRINGS     26.40N 81.88W
08/19/2008                   LEE                FL   C-MAN STATION

            34 KNOT WIND GUST AT BIG CARLOS PASS BRIDGE

0408 AM     TROPICAL STORM   SOUTHWEST INTERNATIONAL 26.54N 81.76W
08/19/2008                   LEE                FL   ASOS

            SOUTHWEST INTERNATIONAL AIRPORT ASOS NEAR FORT MYERS
            REPORTED A WIND GUST OF 39 MPH.

0606 AM     TROPICAL STORM   7 NW BONITA SPRINGS     26.40N 81.88W
08/19/2008                   LEE                FL   C-MAN STATION

            BIG CARLOS PASS BRIDGE 34 KNOT SUSTAINED WIND WITH GUST
            TO 41 KNOTS.

0618 AM     TROPICAL STORM   7 NW BONITA SPRINGS     26.40N 81.88W
08/19/2008                   LEE                FL   C-MAN STATION

            47 KNOT WIND GUST AT BIG CARLOS PASS BRIDGE.

0856 AM     TROPICAL STORM   4 SSW FORT MYERS        26.58N 81.87W
08/19/2008                   LEE                FL   ASOS

            34 KNOT SUSTAINED WIND AT FORT MYERS PAGE FIELD /KFMY/.

&&

JILLSON

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 5:46 AM EDTSmall Craft AdvisoryTBW22 hr
Aug 19, 9:01 AM EDTAreal Flood AdvisoryTBWLee4 hr
Aug 19, 1:02 PM EDTAreal Flood AdvisoryTBWCharlotte, DeSoto, Hardee, Highlands, Lee, Polk and 1 more4 hr
Aug 19, 2:14 PM EDTSevere Thunderstorm WarningTBWPolk31 min

Nearby

Hurricane Local Statements in Florida, 2008Every hurricane local statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.